Atenolol v Bisoprolol : Hello, has... - British Heart Fou...

British Heart Foundation

26,094 members17,189 posts

Atenolol v Bisoprolol

Knittinganimals
Knittinganimals

Hello, has anyone had experience of Atenolol? I have been advised to change from Bisoprolol as the side effects for me have been terrible. Has anyone had any experience of Atenolol? Thank you

15 Replies

My husband is on atenolol and hasn’t had any problems with it. He was on bisoprolol to start with.

Wendy

I took it years ago with no ill effects.

Hubby has been taking it for 13 years with no problems.

Hi, I was on Atenolol (white tablets) and it suited me well with no side effects, due to change of supplier my pharmacist was unable to locate and supply my original tablets. I had allergic reaction (hives) to the orange coated atenolol (sunset yellow) I had to come off and was put on bisoprosol and since January have had awful side effects. I am not happy with bisoprosol and waiting to consult doctor to hopefully try another tablet without so many side effects including hair loss!!! I unfortunately have had most of the side effects listed and have not felt at all well since taking them. I wish you well in taking them.

Evie606
Evie606 in reply to Margie21

Hi Margie21,

Just saw this post. Did you get hair loss on Atenolol? GP wanting to change me to Atenolol due to hair loss on Bisoprolol.

Thank you

Margie21
Margie21 in reply to Evie606

Hi Evie, I did have some hairloss on Atenolol but far mor hairloss on Bisoprosol since taking it 6/7 months ago, my hairdresser noticed it as well, she has always said that for my age 75 how lovely and thick my hair has been until now.

Evie606
Evie606 in reply to Margie21

Thanks for the info. Sorry you’re not doing well on bisoprolol. Hope you get it sorted soon and you get back to your old self.

Kippaxlady
Kippaxlady in reply to Evie606

Hi

I was on Atenolol for 13 years and five years ago I started losing hair. I've no idea if it was related but I've just ceased taking Atenolol so it will be interesting to see if the loss eases up.

Leonnh2007
Leonnh2007 in reply to Margie21

Bisoprolol put me into anaphylactic shock last Wednesday.... 3 hours I felt like I was plugged into the electricity....Atenolol... so far 5 days in.... every day taken at 10am.... by 10pm... a weird acidic type feeling seems to come from stomach right up into my chest. Popping and moving under the skin.... really strange sensation

Hi, in response to your question I have been on both drugs since January 2019 after my Heart Attack, there seems to be a great deal of controversy regarding bisoprolol when I manage to get an appointment with my GP I will be asking questions. I cannot say I have had any bad side affects from either.

Be safe

Hi Knittinganimals,

Can I ask how you’re getting on?

GP also wanting me to change to Atenolol.

Thanks

Unfortunately I am no better on atenolol still have all the same side effects. I saw a cardiologist on Monday and he is changing me again as he said atenolol is one of the older drugs and too strong for a lot of people. I forget what he’s changing me to as I haven’t had the letter yet I think it begins with an s! Hope you get on ok

Glad you’re getting a change in meds, I guess I’ll have to give it a go and see how I get on.

Thanks! Hope your new beta blocker suits you much better, I haven’t heard of any beginning with S. Fingers crossed for you.

Some people just don’t do well on beta blockers I am one

Hi Knittinganimals I was on bisoprolol after my ha it reduced my blood pressure so low I was falling over, was changed to atenolol have been on it for over a year it stopped the palpitations, but I have had a muzzy head all this time I recently had a head scan which was clear, my gp and cardiologist doesn’t think it’s atenolol still waiting for answers. Hope the new meds are better for you.

You may also like...